MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE SIERRA; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE SIERRA; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Catalog Number 1550250-38
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Angina (1710); Myocardial Infarction (1969); Thrombosis (2100)
Date of Event 09/16/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Exemption number e2019001-permits numbering sequence to begin with 10000, to avoid duplication of report numbers due to process transition.There may be gaps in numbering for reports submitted during the transition period.The device was not returned for evaluation as it remains implanted.A review of the lot history record revealed no manufacturing nonconformities that would have contributed to this complaint.Additionally, a review of the complaint history identified no other incidents from this lot.The reported patient effects of angina, myocardial infarction and thrombosis are listed in the xience sierra everolimus eluting coronary stent systems instructions for use (ifu) as known patient effects of coronary stenting procedures.The investigation was unable to determine a conclusive cause for the reported difficulty to deploy (wall apposition).Based on the case information and related record review, a conclusive cause for the reported patient effects, and the relationship to the product, if any, cannot be determined.There is no indication of a product quality issue with respect to design, manufacture or labeling of the device.The other implanted xience sierra stent is filed under a separate medwatch report.
 
Event or Problem Description
It was reported that on (b)(6) 2019 patient presented with an acute myocardial infarction.Two xience sierra stents were implanted in the mid to proximal left anterior descending (lad) coronary artery.On (b)(6) 2019, the patient presented with unstable angina and a myocardial infarction was diagnosed.Angiography was performed and confirmed thrombosis in both stents.Thrombectomy was performed with good results.Intravascular ultrasound (ivus) was performed and sub-optimal stent deployment was noted and treated with additional balloon dilatation.It was confirmed that patient had been compliant with dual anti-platelet therapy post implant of the two xience stents.No additional information was provided.

Brand Name
XIENCE SIERRA
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key9169019
Report Number2024168-2019-12437
Device Sequence Number2830344
Product Code NIQ
UDI-Device Identifier08717648227141
UDI-Public08717648227141
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/14/2019
Device Catalogue Number1550250-38
Device Lot Number8100841
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/16/2019
Initial Report FDA Received Date10/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OTHER IMPLANTED SIERRA STENT
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Disability;